Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 86, NWS Dodge City, KS

May 24, 2016Edwards County, Pawnee County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 24, 2016, 11:29 PM CDT for Edwards County, Pawnee County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2016, 11:29 PM CDT (04:29 UTC)
Expired
May 24, 2016, 11:53 PM CDT
In force
24 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Edwards County, KS, Pawnee County, KS

The radar

The Dodge City radar (KDDC), 67 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 3:22 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 4.5 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1524 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

862 
WUUS53 KDDC 250429
SVRDDC
KSC047-145-250515-
/O.NEW.KDDC.SV.W.0086.160525T0429Z-160525T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1129 PM CDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
  NORTH CENTRAL EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1215 AM CDT

* AT 1128 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
  SANFORD...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GARFIELD AND SANFORD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3800 9937 3812 9946 3826 9928 3809 9915
TIME...MOT...LOC 0428Z 234DEG 30KT 3812 9932 

HAIL...1.00IN
WIND...60MPH

$$

TURNER
3 follow-up statements
969 
WWUS53 KDDC 250437
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1137 PM CDT TUE MAY 24 2016

KSC047-250447-
/O.CAN.KDDC.SV.W.0086.000000T0000Z-160525T0515Z/
EDWARDS KS-

1137 PM CDT TUE MAY 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EDWARDS COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
OUT OF THE WARNED AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3804 9929 3815 9941 3826 9928 3809 9915
TIME...MOT...LOC 0437Z 234DEG 30KT 3817 9924 

$$

KSC145-250515-
/O.CON.KDDC.SV.W.0086.000000T0000Z-160525T0515Z/
PAWNEE KS-
1137 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CENTRAL PAWNEE COUNTY...

AT 1137 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED VERY NEAR
FRIZELL...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GARFIELD AND SANFORD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3804 9929 3815 9941 3826 9928 3809 9915
TIME...MOT...LOC 0437Z 234DEG 30KT 3817 9924 

HAIL...1.00IN
WIND...60MPH

$$

TURNER
500 
WWUS53 KDDC 250445
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1145 PM CDT TUE MAY 24 2016

KSC145-250515-
/O.CON.KDDC.SV.W.0086.000000T0000Z-160525T0515Z/
PAWNEE KS-
1145 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CENTRAL PAWNEE COUNTY...

AT 1144 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED VERY NEAR
FRIZELL...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3807 9922 3819 9934 3826 9928 3809 9915
TIME...MOT...LOC 0444Z 239DEG 13KT 3817 9922 

HAIL...1.00IN
WIND...60MPH

$$

TURNER
361 
WWUS53 KDDC 250453
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1153 PM CDT TUE MAY 24 2016

KSC145-250503-
/O.CAN.KDDC.SV.W.0086.000000T0000Z-160525T0515Z/
PAWNEE KS-
1153 PM CDT TUE MAY 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PAWNEE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
MOVED OUT OF THE AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3807 9922 3819 9934 3826 9928 3809 9915
TIME...MOT...LOC 0452Z 234DEG 30KT 3822 9914 

$$

TURNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:01 PM CDT, 8 hours 28 minutes earlier.

Area forecast discussion, May 24, 3:01 PM CDT, 8 hours 28 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
301 PM CDT TUE MAY 24 2016

...updated short and long term...

.SHORT TERM...(This evening through Wednesday)
Issued at 300 PM CDT Tue May 24 2016

Focus in the short term is severe weather tonight. Satellite shows cumulus
across southwest Kansas. Sfc analysis shows an old outflow boundary
moving north across the forecast district and a dryline farther to the
southwest. We launched at 19Z special sounding. There is plenty of SBCAPE
with values over 4000 J/kg. The sounding did show a significant cap
in place, but this should erode over time with continued sfc heating.
Wind shear is supportive for supercells with 38 kt of 0-6 km bulk shear
and 21 kt of 0-1 km shear for tornadoes. The 12Z 4 km NAM showed intense
supercells across southwest Kansas with significant updraft helicity.
The HRRR is showing the same thing, although differs in location of
the storms. Convection should form along the boundary across southwest
Kansas (probably from Garden City down to Meade) and then move to the
east through this evening. Threats will include tornadoes (some of which
could be strong), giant hail of 3-4", and outflow winds as the system
could form into a line later on in the evening. The central zones are
most under the gun as far as severe weather is concerned.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 300 PM CDT Tue May 24 2016

The next chance for storms in on Thursday as a wave moves out. Severe
weather is possible once again during the afternoon and evening. The
best chance of storms will be across the eastern zones. Beyond this
we may see another chance of storms next weekend. Temperatures through
the extended period will be on the warm to near normal side.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1200 PM CDT Tue May 24 2016

KDDC is slowly improving out of LIFR conditions this morning and should
be MVFR by 19Z. KGCK/KHYS will remain VFR. Attention then turns to afternoon
convection. Latest guidance has the dryline east of KGCK, so don't have
TS/CB in the TAF. Do have CB/TS first for KDDC and then later for KHYS
this afternoon and evening. KDDC stands the best chance for seeing +TSRA.
Otherwise, winds will be ESE to SSE 12-25 kt.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  61  89  57  87 /  70   0   0  20
GCK  58  90  52  87 /  40   0   0  20
EHA  53  90  52  86 /   0   0   0  10
LBL  56  91  54  89 /  20   0   0  10
HYS  62  87  57  85 /  70   0   0  50
P28  65  90  66  88 /  70   0   0  50

&&

.DDC Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Sugden
LONG TERM...Sugden
AVIATION...Sugden
Hazardous weather outlook, May 24, 5:43 AM CDT, 17 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
543 AM CDT TUE MAY 24 2016

KSZ030-031-043>046-061>066-074>081-084>090-251045-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
543 AM CDT TUE MAY 24 2016 /443 AM MDT TUE MAY 24 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

DISCUSSION...A FEW MORNING THUNDERSTORMS CAN BE EXPECTED EAST OF A
LINE FROM MACKSVILLE TO WAKEENEY, BUT THESE ARE NOT LIKELY TO BE
SEVERE. SEVERE THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON ALONG A
DRYLINE FROM DIGHTON TO MEADE, AND SOME OF THESE MAY PRODUCE HAIL
LARGER THAN BASEBALLS AND DAMAGING WINDS. A TORNADO IS POSSIBLE.
THE THUNDERSTORMS WILL MOVE EAST DURING THE EVENING HOURS, AND THE
SEVERE WEATHER THREAT SHOULD BE OVER BY 10 PM.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.
  LIMITED FIRE WEATHER RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DISCUSSION...SEVERE THUNDERSTORMS CAN BE EXPECTED AGAIN THURSDAY,
ESPECIALLY IN SOUTH CENTRAL KANSAS. THUNDERSTORMS MAY OCCUR FRIDAY
AND AGAIN SUNDAY AND MONDAY. SUFFICIENT INSTABILITY WILL EXIST
TO SUPPORT THE DEVELOPMENT OF HAIL LARGER THAN ONE INCH IN
DIAMETER.

HAZARDS WEATHER RISK...

  WEDNESDAY...
  ELEVATED SEVERE THUNDERSTORM RISK.
  LIMITED FIRE WEATHER RISK.

  THURSDAY...
  ELEVATED SEVERE THUNDERSTORM RISK.
  LIMITED FIRE WEATHER RISK.

  FRIDAY...
  LIMITED LIGHTNING RISK.

  SATURDAY...
  LIMITED LIGHTNING RISK.

  SUNDAY...
  LIMITED LIGHTNING RISK.

  MONDAY...
  LIMITED LIGHTNING RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM EAST OF A LINE FROM
DIGHTON TO MEADE.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

In the hours before

Special weather statement, May 24, 9:48 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
948 PM CDT TUE MAY 24 2016

KSZ078-250330-
FORD KS-
948 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAY AND WEST
CENTRAL FORD COUNTIES UNTIL 1030 PM CDT...

AT 947 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES EAST OF ENSIGN...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DODGE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3765 10022 3770 10021 3781 10012 3766 9989
      3757 10011
TIME...MOT...LOC 0247Z 232DEG 23KT 3767 10011

TURNER
Local storm report, May 24, 9:51 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
951 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             9 ESE KALVESTA          38.00N 100.15W
05/24/2016  E1.75 INCH       HODGEMAN           KS   PUBLIC

&&

AW
Local storm report, May 24, 10:19 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1019 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TORNADO          5 NW SHALLOW WATER      38.42N 100.99W
05/24/2016                   SCOTT              KS   STORM CHASER

            REPORT AND PICTURE WAS RECEIVED THROUGH
            TWITTER.

0421 PM     TORNADO          4 W SCOTT CITY          38.48N 100.98W
05/24/2016                   SCOTT              KS   NWS EMPLOYEE

            THERE WAS A CONFIRMED LARGE CONE TORNADO.

0424 PM     TORNADO          2 NW SCOTT CITY         38.50N 100.93W
05/24/2016                   SCOTT              KS   NWS EMPLOYEE

            TORNADO LOCATION BASED ON RADAR. NWS
            EMPLOYEE REPORTED A THIN ROPE TORNADO.

0455 PM     TORNADO          4 NNW MANNING           38.61N 100.75W
05/24/2016                   SCOTT              KS   NWS EMPLOYEE

0509 PM     TORNADO          5 N MANNING             38.63N 100.72W
05/24/2016                   SCOTT              KS   EMERGENCY MNGR

0511 PM     TORNADO          5 N MANNING             38.63N 100.72W
05/24/2016                   SCOTT              KS   EMERGENCY MNGR

            A 7 TO 9 MINUTE ELEPHANT TRUNK SHAPE TORNADO
            OBSERVED.

0529 PM     TORNADO          1 NW SHIELDS            38.63N 100.46W
05/24/2016                   LANE               KS   NWS EMPLOYEE

0531 PM     HAIL             5 S HAYNE               37.03N 100.82W
05/24/2016  E1.75 INCH       SEWARD             KS   PUBLIC

            LOCATION ESTIMATED BY RADAR

0531 PM     HAIL             5 S HAYNE               37.03N 100.82W
05/24/2016  E1.75 INCH       SEWARD             KS   PUBLIC

            LOCATION ESTIMATED BY RADAR

0535 PM     HAIL             2 NE HAYNE              37.12N 100.77W
05/24/2016  E1.75 INCH       SEWARD             KS   PUBLIC

0540 PM     HAIL             3 NW MINNEOLA           37.48N 100.05W
05/24/2016  E1.75 INCH       FORD               KS   NWS EMPLOYEE

0540 PM     HAIL             3 NW MINNEOLA           37.48N 100.05W
05/24/2016  E1.75 INCH       FORD               KS   NWS EMPLOYEE

0548 PM     TORNADO          1 E PENDENNIS           38.64N 100.32W
05/24/2016                   LANE               KS   NWS EMPLOYEE

            BRIEF TORNADO ON THE GROUND FOR AROUND 10
            SECONDS.

0548 PM     TORNADO          1 E PENDENNIS           38.64N 100.32W
05/24/2016                   LANE               KS   NWS EMPLOYEE

            BRIEF TORNADO ON THE GROUND FOR AROUND 10
            SECONDS.

0549 PM     FUNNEL CLOUD     5 N MINNEOLA            37.52N 100.01W
05/24/2016                   FORD               KS   STORM CHASER

0552 PM     HAIL             3 NW MINNEOLA           37.47N 100.05W
05/24/2016  E1.75 INCH       FORD               KS   NWS EMPLOYEE

0554 PM     TORNADO          9 NW MINNEOLA           37.54N 100.12W
05/24/2016                   FORD               KS   STORM CHASER

            BRIEF TORNADO TOUCHDOWN REPORTED.

0554 PM     TORNADO          9 NW MINNEOLA           37.54N 100.12W
05/24/2016                   FORD               KS   STORM CHASER

            BRIEF TORNADO TOUCHDOWN REPORTED.

0604 PM     TORNADO          7 ESE ENSIGN            37.61N 100.11W
05/24/2016                   FORD               KS   NWS EMPLOYEE

            CONE TORNADO ON THE GROUND

0604 PM     TORNADO          7 ESE ENSIGN            37.61N 100.11W
05/24/2016                   FORD               KS   NWS EMPLOYEE

            CONE TORNADO ON THE GROUND

0609 PM     HAIL             9 ESE KALVESTA          38.00N 100.15W
05/24/2016  E1.75 INCH       HODGEMAN           KS   PUBLIC

0610 PM     TORNADO          8 ESE ENSIGN            37.60N 100.10W
05/24/2016                   FORD               KS   LAW ENFORCEMENT

0611 PM     TORNADO          12 SSE BEELER           38.27N 100.15W
05/24/2016                   NESS               KS   STORM CHASER

            BRIEF TORNADO ON THE GROUND. LOCATION
            ESTIMATED FROM RADAR.

0611 PM     TORNADO          12 S BEELER             38.27N 100.15W
05/24/2016                   NESS               KS   STORM CHASER

            BRIEF TORNADO ON THE GROUND. LOCATION
            ESTIMATED FROM RADAR.

0617 PM     TORNADO          11 SSE BEELER           38.30N 100.10W
05/24/2016                   NESS               KS   STORM CHASER

            TORNADO ON THE GROUND. LOCATION ESTIMATED BY
            RADAR

0617 PM     TORNADO          11 SSE BEELER           38.30N 100.10W
05/24/2016                   NESS               KS   STORM CHASER

            TORNADO ON THE GROUND. LOCATION ESTIMATED BY
            RADAR

0620 PM     HAIL             3 NNE HAYNE             37.14N 100.78W
05/24/2016  E1.00 INCH       SEWARD             KS   PUBLIC

0626 PM     HAIL             3 SW DODGE CITY         37.73N 100.05W
05/24/2016  E1.00 INCH       FORD               KS   NWS EMPLOYEE

0630 PM     HAIL             1 WNW DODGE CITY        37.76N 100.03W
05/24/2016  E1.25 INCH       FORD               KS   NWS EMPLOYEE

0630 PM     TORNADO          7 SW DODGE CITY         37.69N 100.11W
05/24/2016                   FORD               KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TWO TORNADOES 6 TO
            8 MILES SOUTHWEST OF DODGE CITY.

0632 PM     TORNADO          6 ESE ENSIGN            37.63N 100.13W
05/24/2016                   FORD               KS   TRAINED SPOTTER

            MULTIPLE REPORTS OF 2 TORNADOES ON THE
            GROUND.

0632 PM     TORNADO          6 ESE ENSIGN            37.63N 100.13W
05/24/2016                   FORD               KS   TRAINED SPOTTER

            MULTIPLE REPORTS OF 2 TORNADOES ON THE
            GROUND.

0640 PM     HAIL             1 WNW DODGE CITY        37.77N 100.03W
05/24/2016  M3.00 INCH       FORD               KS   NWS EMPLOYEE

0703 PM     TSTM WND GST     NESS CITY               38.45N 99.91W
05/24/2016  E80 MPH          NESS               KS   CO-OP OBSERVER

0703 PM     HAIL             NESS CITY               38.45N 99.91W
05/24/2016  E1.00 INCH       NESS               KS   CO-OP OBSERVER

0709 PM     TORNADO          6 NNE HOWELL            37.86N 100.15W
05/24/2016                   FORD               KS   TRAINED SPOTTER

0710 PM     TORNADO          6 NNW DODGE CITY        37.84N 100.05W
05/24/2016                   FORD               KS   TRAINED SPOTTER

            SPOTTER REPORTED A STRUCTURE DESTROYED ALONG
            110TH ROAD.

0710 PM     TORNADO          5 ESE ENSIGN            37.62N 100.14W
05/24/2016                   FORD               KS   EMERGENCY MNGR

            A BUILDING WAS DAMAGED AND THERE WERE POWER
            POLES DOWN. THE TIME WAS ESTIMATED USING
            RADAR. THE INFORMATION WAS RECEIVED THROUGH
            COMMUNICATIONS RADIO.

0720 PM     TORNADO          7 N DODGE CITY          37.87N 100.02W
05/24/2016                   FORD               KS   TRAINED SPOTTER

0720 PM     TORNADO          10 N DODGE CITY         37.91N 100.02W
05/24/2016                   FORD               KS   STORM CHASER

0723 PM     TORNADO          7 N DODGE CITY          37.86N 100.02W
05/24/2016                   FORD               KS   STORM CHASER

            STORM CHASER REPORTED SIGNIFICANT DAMAGE TO
            A STRUCTURE. A LARGE PROPANE TANK WAS ON THE
            HIGHWAY SPEWING GAS.

0725 PM     HAIL             3 SW DODGE CITY         37.73N 100.05W
05/24/2016  E2.75 INCH       FORD               KS   NWS EMPLOYEE

0727 PM     HAIL             6 N DODGE CITY          37.85N 100.02W
05/24/2016  E2.50 INCH       FORD               KS   STORM CHASER

0736 PM     TORNADO          8 S JETMORE             37.97N 99.89W
05/24/2016                   HODGEMAN           KS   STORM CHASER

0739 PM     FUNNEL CLOUD     9 S JETMORE             37.95N 99.88W
05/24/2016                   HODGEMAN           KS   STORM CHASER

0740 PM     TORNADO          8 S JETMORE             37.97N 99.89W
05/24/2016                   HODGEMAN           KS   STORM CHASER

0746 PM     TORNADO          6 S JETMORE             38.00N 99.89W
05/24/2016                   HODGEMAN           KS   STORM CHASER

0753 PM     TSTM WND GST     7 N MCCRACKEN           38.69N 99.57W
05/24/2016  E80 MPH          RUSH               KS   LAW ENFORCEMENT

0816 PM     HAIL             SAWYER                  37.50N 98.68W
05/24/2016  E1.50 INCH       PRATT              KS   PUBLIC

0903 PM     HAIL             PRATT                   37.64N 98.74W
05/24/2016  E1.00 INCH       PRATT              KS   LAW ENFORCEMENT

0910 PM     HAIL             PRATT                   37.64N 98.74W
05/24/2016  E1.25 INCH       PRATT              KS   TRAINED SPOTTER

&&

NWS DODGE CITY KS
IRIS SYSTEM
Special weather statement, May 24, 10:35 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1035 PM CDT TUE MAY 24 2016

KSZ065-079-250415-
EDWARDS KS-PAWNEE KS-
1035 PM CDT TUE MAY 24 2016

...SPECIAL WEATHER STATEMENT...

AT 1035 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KINSLEY...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KINSLEY...LEWIS AND GARFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3779 9939 3791 9954 3813 9928 3789 9909
TIME...MOT...LOC 0335Z 237DEG 44KT 3792 9936

TURNER
Special weather statement, May 24, 11:02 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1102 PM CDT TUE MAY 24 2016

KSZ064-065-079-250445-
EDWARDS KS-PAWNEE KS-HODGEMAN KS-
1102 PM CDT TUE MAY 24 2016

...SPECIAL WEATHER STATEMENT...

AT 1102 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KINSLEY...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KINSLEY...LEWIS...GARFIELD...BELPRE AND SANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3781 9943 3798 9964 3821 9931 3794 9902
      3790 9902
TIME...MOT...LOC 0402Z 245DEG 33KT 3796 9939

TURNER
Special weather statement, May 24, 11:23 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1123 PM CDT TUE MAY 24 2016

KSZ066-250515-
STAFFORD KS-
1123 PM CDT TUE MAY 24 2016

...SPECIAL WEATHER STATEMENT...

AT 1123 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHEAST OF HUDSON...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
STAFFORD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3799 9859 3809 9868 3819 9847 3801 9847
TIME...MOT...LOC 0423Z 236DEG 33KT 3806 9857

TURNER

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:00 PM CDTTornado WarningDDCBarber, Edwards, Kiowa, Pratt, Stafford45 min
May 24, 7:00 PM CDTTornado WarningDDCBarber, Edwards, Kiowa, Pratt, Stafford45 min
May 24, 7:04 PM CDTTornado WarningDDCEdwards, Kiowa41 min
May 24, 7:07 PM CDTTornado WarningDDCHaskell, Meade, Seward23 min
May 24, 7:07 PM CDTTornado WarningDDCEllis, Ness, Rush, Trego53 min
May 24, 7:13 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee47 min
May 24, 7:14 PM CDTTornado WarningDDCEllis, Rush46 min
May 24, 7:15 PM CDTSevere Thunderstorm WarningDDCFord26 min
May 24, 7:16 PM CDTSevere Thunderstorm WarningDDCLane, Ness, Trego44 min
May 24, 7:19 PM CDTSevere Thunderstorm WarningDDCBarber, Pratt56 min
May 24, 7:19 PM CDTTornado WarningDDCFord, Hodgeman11 min
May 24, 7:20 PM CDTTornado WarningDDCHodgeman2 min
May 24, 7:22 PM CDTTornado WarningDDCHodgeman, Ness9 min
May 24, 7:23 PM CDTSevere Thunderstorm WarningDDCMeade, Seward12 min
May 24, 7:30 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman48 min
May 24, 7:31 PM CDTTornado WarningDDCBarber, Pratt29 min
May 24, 7:40 PM CDTTornado WarningDDCHodgeman9 min
May 24, 7:41 PM CDTSevere Thunderstorm WarningDDCNess, Pawnee, Rush49 min
May 24, 7:42 PM CDTTornado Warning Considerable damage threatDDCEdwards33 min
May 24, 7:50 PM CDTSevere Thunderstorm WarningDDCBarber, Kiowa, Pratt31 min
May 24, 7:57 PM CDTTornado WarningDDCBarber22 min
May 24, 7:58 PM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego49 min
May 24, 8:13 PM CDTTornado Warning Considerable damage threatDDCEdwards, Pawnee, Stafford32 min
May 24, 8:14 PM CDTTornado WarningDDCBarber, Pratt46 min
May 24, 8:18 PM CDTSevere Thunderstorm WarningDDCFinney, Hodgeman, Ness8 min
May 24, 8:31 PM CDTSevere Thunderstorm WarningDDCEdwards, Ellis, Hodgeman, Ness, Pawnee, Rush34 min
May 24, 8:43 PM CDTTornado WarningDDCEllis, Pawnee, Rush32 min
May 24, 8:44 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Stafford24 min
May 24, 9:03 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford57 min
May 24, 9:25 PM CDTSevere Thunderstorm WarningDDCPratt35 min
May 24, 9:31 PM CDTTornado WarningDDCPratt, Stafford29 min
May 24, 9:48 PM CDTSpecial Weather StatementDDCFord42 min
May 24, 9:59 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pratt, Stafford61 min
May 24, 10:09 PM CDTFlash Flood WarningDDCEdwards, Kiowa, Pawnee, Pratt, Stafford3 hr
May 24, 10:09 PM CDTFlash Flood WarningDDCEdwards, Kiowa, Pawnee, Pratt, Stafford3 hr
May 24, 10:35 PM CDTSpecial Weather StatementDDCEdwards40 min
May 24, 10:48 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee12 min
May 24, 11:02 PM CDTSpecial Weather StatementDDCEdwards43 min
May 24, 11:08 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Stafford37 min
May 24, 11:23 PM CDTSpecial Weather StatementDDCStafford52 min
May 24, 11:43 PM CDTSevere Thunderstorm WarningDDCPawnee30 min
May 25, 12:02 AM CDTSpecial Weather StatementDDCPawnee43 min
May 25, 12:09 AM CDTSpecial Weather StatementDDCStafford51 min
May 25, 12:16 AM CDTSevere Thunderstorm WarningDDCPawnee, Rush15 min
May 25, 12:19 AM CDTSpecial Weather StatementDDCStafford41 min
May 25, 12:39 AM CDTSpecial Weather StatementDDCStafford36 min
May 25, 12:52 AM CDTAreal Flood WarningDDCPratt, Stafford12 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.